Topological connectednesses and congruences

Stefan Veldsman*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


It is known that the connectednesses of topological spaces in the sense of Preuß is the topological analogue of the Kurosh-Amistsur radicals of algebraic structures in a categorical sense. Here this connection is further explored. As in universal algebra, a congruence on a topological space has been defined. It is shown that a connectedness can be characterized in terms of conditions on congruences which are the precise topological analogues of those conditions that characterize the radical classes of rings in terms of ideals.

Original languageEnglish
Pages (from-to)1757-1772
Number of pages16
JournalQuaestiones Mathematicae
Issue number12
Publication statusPublished - 2021
Externally publishedYes


  • Topological space
  • connectedness
  • disconnectedness
  • radical class
  • topological congruence

ASJC Scopus subject areas

  • Mathematics (miscellaneous)


Dive into the research topics of 'Topological connectednesses and congruences'. Together they form a unique fingerprint.

Cite this